MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. CADD ADMINISTRATION SETS; SET, ADMINISTRATION, INTRAVASCULAR

SMITHS MEDICAL ASD, INC. CADD ADMINISTRATION SETS; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 21-7345-24
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the line disconnected from the white luer of the admin set.No patient injury was reported.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
B5: additional information received via email from customer on 12-sep-2022 and attached in complaint object: "product normally used' and 'product tracking'.They normally purchase and use the set but have been using the set lines as an alternative.Additional information received via email from customer on 20-sep-2022: product and paperwork returned: event date updated per customer report to 25-aug-2022, then updated on 29-aug-2022.H10: device evaluation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
H10: device evaluation: three picture samples were attached for evaluation.The complaint returned unit was visually inspected under normal conditions of illumination to detect conditions that could cause functional issues.The product was received and was easily removed from the tube, not enough marks of solvent could be detected around the tube tip; failure mode reported was confirmed.Per the investigation, the bond was bad (weld connection issue).Based on the analysis conducted with the sample received, the failure was reproduced, therefore in accordance with procedure the occurrence for this failure condition could be caused by incorrect solvent dispense set up (insufficient solvent in solvent pot).For corrective action, production personnel were notified by quality engineer, as awareness for the failure mode reported by costumer.The root cause was traced to the manufacturing process.A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).

Brand Name
CADD ADMINISTRATION SETS
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer (Section G)
NULL
6000 nathan lane north
minneapolis MN 55442
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15351322
Report Number3012307300-2022-17553
Device Sequence Number17641782
Product Code FPA
UDI-Device Identifier15019517191714
UDI-Public15019517191714
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K031361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/08/2025
Device Model Number21-7345-24
Device Catalogue Number21-7345-24
Device Lot Number4084035
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2022
Supplement Date Received by Manufacturer09/20/2022
04/07/2023
Initial Report FDA Received Date09/02/2022
Supplement Report FDA Received Date10/06/2022
05/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/28/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown